Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Taking risdone for schizophrenia. Have weight gain and illusion. Any other medication with less side effects?

Hi Sir, I want to consult about my elder sister Age- 28 unmarried i think she is suffereing frrom schizophrenia because sometimes she gets hyper but sometimes not we are planning for her marriage in jan 2013 we are giving her risdone from last 2 years without informing her she acts as a normal person whenever we give her medicine but as soon as we stop medicine she acts very agrresively and start blaming others, other sideeffects of this medicine are weight gain and illusion . Please suggest me best diagnose for this disease without any sideffects. Regards Nikhil 0000
Asked On : Tue, 20 Nov 2012
Answers:  3 Views:  123
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Thanks for your query. The diagnosis of schizophrenia should be made only after a thorough psychiatric evaluation. A variety of disorders can present with the above symptoms. Antipsychotics do result in weight gain. You can report of the same to your psychiatrist if significant since weight-neutral antipsychotics like aripiprazole/ziprasidone are now available. Hope you found the information useful.
Dr Sundar
Answered: Tue, 12 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Gourav Monga's  Response

welcome to health care magic

First of all, you have to be sure that medication should be continued. Don't stop or decrease any medication without consulting your doctor. Secondly, the issues of weight gain and other metabolic symptoms should be addressed by altering the current dosage schedule or replacing with newer drugs like Aripiprazole which has no metabolic side effects.

Hope it helps

Good Luck

Answered: Tue, 27 Nov 2012
I find this answer helpful
Psychiatrist Dr. Ramashanker Yadav's  Response
hi nikhil,
as you have mention that she acts very agrresively and start blaming others when she stop medication.
important part in diagnosis is her total symptoms profile, initially and during last 2 yrs which type of symptoms she had.
if blaming behavior is without any base and if at delusional level then only it is a psychotic symptoms.

please meet 1 psychiatrist in palce near to you with your sister, so her proper diagnosis and treatment will start.

and your second question about wt gain- ziprasidone, aripripazole, amisulpride are the medication without side effect of wt gain
in which aripriprazole and amisulpride is good option for better symptom control.
Answered: Tue, 27 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor